Mother died of ruptured uterus, complications – autopsy

Evita Singh died as a result of a ruptured uterus among other complications, according to the findings of a post-mortem examination that was conducted yesterday.

Singh, 34, died on Saturday evening at the Georgetown Public Hospital, two days after she delivered a stillborn baby via caesarian-section and her family has blamed the hospital for the woman’s death.

The woman’s father, Dennis Ramjit, yesterday said that his family met with officials of the hospital. “They give them opinion and we give we opinion,” he said, while noting that the doctors denied the woman was given six Cytotec tablets over a two-day period to induce labour.

He said they indicated that while she was given three dosages, they were parts of tablets at any one time. “Dem said that deh monitor

Evita Singh
Evita Singh

her and was trying fuh she get the baby normal and not get cut,” the man said.

Ramjit added that he was not sure what will come out of the investigation into his daughter’s death and that he was concentrating on burying her tomorrow.

Apart from the use of Cytotec pills, relatives had also complained that Singh had to wait some fifteen minutes before she was operated on, during which time she was bleeding heavily. She eventually lost consciousness and it was in that state that she died.

Chief Medical Officer Dr Shamdeo Persaud on Tuesday said that preliminary reports have indicated that Singh, a mother of two, succumbed as a result of disseminated intravascular coagulation (DIC), a rare, life-threatening condition that prevents blood from clotting normally. He also confirmed that Singh was forced to wait a while to undergo surgery because the only operating table in the maternity ward was occupied at the time and it took some time to prepare one of the five tables in the main theatre of the hospital.

DIC is a condition in which blood clots form throughout the body’s small blood vessels. These blood clots can reduce or block blood flow through the blood vessels, which can damage the body’s organs, the US National Heart, Lung, and Blood Institute says on its website. It is stated that DIC that develops suddenly usually causes bleeding, which may be very severe. If the condition follows surgery or childbirth, as in the case of Singh, bleeding may be uncontrollable. Bleeding may occur at the site of an intravenous injection or in the brain, digestive tract, skin, muscles, or cavities of the body.

 

Dr Persaud had said that an investigation has been launched at the end of which a national committee would recommend what actions, if any, should be taken.

Around the Web

Comments